Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 16, NWS Quad Cities, IA

June 30, 2014Scott County, Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jun 30, 2014, 4:35 PM CDT for Scott County, Iowa; Rock Island County, Illinois. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 4:35 PM CDT (21:35 UTC)
Expired
Jun 30, 2014, 10:30 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 2 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:50 PM CDTFLASH FLOOD3 S Milan, ILESTIMATED 2 INCHES OF ADDITIONAL RAIN THIS AFTERNOON RESULTED IN SIGNIFICANT CREEK FLOODING.
Jun 30, 4:57 PM CDTFLASH FLOODDavenport, IAURBAN FLOODING ALONG KIMBERLY ROAD NEAR HARBOR FREIGHT.
Jun 30, 5:50 PM CDTHEAVY RAIN 2.41 W Bettendorf, IA1 INCH OF RAIN SINCE 4 PM.
Jun 30, 8:00 PM CDTFLASH FLOODPark View, IAWATER EVERYWHERE. KNEE DEEP IN PLACES.
Jun 30, 8:39 PM CDTFLASH FLOOD1 Nnw Davenport, IAWATER UP TO 1 FOOT DEEP IN DOWNTOWN DAVENPORT.
Jun 30, 9:05 PM CDTFLASH FLOODCarbon Cliff, ILARGYLE CREEK IS FLOODING INTO HOMES IN CARBON CLIFF. ABOUT 20 HOMES ARE AFFECTED. FLOODING ALONG 1ST AVENUE FROM 10TH ST TO 1ST ST.
Jun 30, 9:26 PM CDTHEAVY RAIN 3.721 W Bettendorf, IARAINFALL SINCE MIDNIGHT.
Jun 30, 9:47 PM CDTHEAVY RAIN 4.31 Ssw Cordova, ILRAIN TOTAL.
Jun 30, 9:50 PM CDTHEAVY RAIN 3.631 Nw Davenport, IARAIN TODAY.
Jun 30, 9:55 PM CDTFLASH FLOODDavenport, IAEAST 35TH STREET WEST OF BRADY STADIUM AND EAST OF HARRISON IS FLOODED.
Jun 30, 10:00 PM CDTHEAVY RAIN 5.79Park View, IA24 HR TOTAL ENDING AT 10 PM. COCORAHS GAGE
Jun 30, 10:20 PM CDTHEAVY RAIN 3.571 Nnw Davenport, IATOTAL FOR TODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
2.3
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WGUS53 KDVN 302135
FFWDVN
IAC163-ILC161-010330-
/O.NEW.KDVN.FF.W.0016.140630T2135Z-140701T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTT COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITIES OF...DAVENPORT...BETTENDORF...
  ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITIES OF...ROCK ISLAND...MOLINE...EAST MOLINE...

* UNTIL 1030 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR
  ESTIMATED 1 TO 1.5 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR.
  NEW STORMS WILL BE MOVING ACROSS THE AREA THAT MAY PRODUCE
  ANOTHER 1 TO 1.5 INCHES OF RAIN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
  BYRON...WALCOTT...LONG GROVE...LE CLAIRE...AND ELDRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4154 9020 4151 9036 4145 9043 4133 9043
      4133 9107 4142 9104 4142 9092 4145 9079
      4160 9079 4160 9090 4177 9090 4177 9079
      4174 9072 4176 9068 4178 9047 4173 9036
      4178 9024 4170 9024 4164 9016 4160 9016

$$

08
2 follow-up statements
106 
WGUS73 KDVN 010011
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT MON JUN 30 2014

IAC163-ILC161-010330-
/O.CON.KDVN.FF.W.0016.000000T0000Z-140701T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-ROCK ISLAND IL-
711 PM CDT MON JUN 30 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR ROCK
ISLAND AND SCOTT COUNTIES...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN DEVELOPING OVER THE 
WARNED AREA.

AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE POSSIBLE THROUGH 10 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT BYRON...
CORDOVA...PRINCETON...LE CLAIRE...ELDRIDGE AND DONAHUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4154 9020 4151 9036 4145 9043 4133 9043
      4133 9107 4142 9104 4142 9092 4145 9079
      4160 9079 4160 9090 4177 9090 4177 9079
      4174 9072 4176 9068 4178 9047 4173 9036
      4178 9024 4170 9024 4164 9016 4160 9016

$$

08
274 
WGUS73 KDVN 010330
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 PM CDT MON JUN 30 2014

IAC163-ILC161-010339-
/O.EXP.KDVN.FF.W.0016.000000T0000Z-140701T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-ROCK ISLAND IL-
1030 PM CDT MON JUN 30 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT FOR ROCK ISLAND
AND SCOTT COUNTIES...

THE RAIN HAS ENDED ACROSS THE AREA. HOWEVER...SHERIFF DEPARTMENTS 
INDICATE MANY ROADS FLOODED OR CLOSED DUE TO HIGH WATER. THE FLASH 
FLOOD WARNING WILL BE CHANGED TO AN AREAL FLOOD WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR WEST CENTRAL ILLINOIS.

LAT...LON 4154 9020 4151 9036 4145 9043 4133 9043
      4133 9107 4142 9104 4142 9092 4145 9079
      4160 9079 4160 9090 4177 9090 4177 9079
      4174 9072 4176 9068 4178 9047 4173 9036
      4178 9024 4170 9024 4164 9016 4160 9016

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:47 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 30, 3:47 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT MON JUN 30 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 320 PM CDT MON JUN 30 2014

SIGNIFICANT BOWING SVR MCS ONGOING ACRS THE CWA. TORNADO AND FLASH
FLOOD WATCHES CONTINUE INTO THE EVENING. SEVERAL OF THE NEW HIRES
MODEL RUNS SUGGEST THAT MOST OF THE SVR CONVECTION MAY BLOW
THROUGH THE CWA AND BE OFF TO THE EAST AND SOUTHEAST OF THE DVN
CWA BY 02Z THIS EVENING. BUT WILL HAVE TO WATCH FOR TRAINING
BEHIND THE MAIN ONGOING LINE AS FORCING AND LLVL JET FEED AHEAD OF
APPROACHING UPPER TROF CONTINUES TO INTERACT AND RIDE UP OVER
LINGERING COLD POOL OR OUTFLOW BOUNDARY THROUGH MID EVENING. THIS
OF COURSE WILL ENHANCE FLASH FLOODING AND RIVER/STREAM FLOODING
WHERE LINGERING CONVECTION OCCURS. CLEAR OUT TOTALLY AFTER
MIDNIGHT HOPEFULLY...BUT WATER ISSUES WILL LINGER INTO EARLY TUE
MORNING. AFTER A QUIET MORNING ON TUE...SCTRD SHOWERS UNDER UPPER
TROF SHEARING ACRS THE MID AND UPPER MS RVR VALLEY DURING THE AFTERNOON.
HIGHS IN THE 70S TO LOW 80S...THE 70S MORE PREVALENT IN THE NORTH WHERE
CLOUD COVER INCREASES EARLIER IN THE DAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 320 PM CDT MON JUN 30 2014

BRIEF OVERVIEW...WELL BELOW NORMAL CONDITIONS/TEMPS FOR THE MID
WEEK STILL APPEAR TO BE ON TAP. ANOTHER CHANCE FOR INSTABILITY
SHOWERS AND PLENTY OF CLOUD COVER ON WED UNDER COOL CORE UPPER
TROF. CLEAR OUT FOR THU INTO FRI AS BOTH SFC AND UPPER RIDGING
SHIFT ACRS THE REGION. IT STILL APPEARS IDEAL 4TH OF JULY
CONDITIONS FOR FRI. WILL HAVE TO WATCH FOR ELEVATED WARM AIR
ADVECTION WING/RETURN FLOW SHOWERS AND POSSIBLE STORMS LATE FRI
NIGHT WEST OF THE MS RVR. NORTHWEST FLOW MAY DUMP VORTS/UPPER
WAVES ACRS PORTIONS OF THE REGION FROM SAT INTO MON FOR A
POTENTIALLY MORE UNSETTLED PERIOD AGAIN. STILL SUB-NORMAL TEMPS FOR
SAT AND SUNDAY...BUT WARMING TO NORMAL BY MONDAY. OMINOUS SHELF
CLOUD NOW OUT THE WINDOW LOOKING WEST OF THE OFFICE...TIME TO SEND
THIS DISCUSSION.     ..12..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1239 PM CDT MON JUN 30 2014

TEMPORARY CALM BEFORE THE STORM THROUGH 19Z-20Z OR SO AT THE TAF
SITES...THEN STORM COMPLEXES FROM THE WEST TO BE A BIG IMPACT AT
MOST IF NOT ALL SITES FROM 20Z THROUGH AT LEAST 02Z THIS EVENING.
HIGH TURBULENT LATE AFTERNOON AND EARLY EVENING. POSSIBLE SVR
STORMS WITH STRAIGHT LINE WIND GUSTS TO 50-60 KTS/POSSIBLY HIGHER
NEAR 75 KTS IN MAX BOWING HEAD/...LARGE HAIL AND TORRENTIAL DOWNPOURS
SEVERELY REDUCING VSBYS AT TIMES AS STRONGER CELLS PASS BY.
POTENTIAL FOR A BOWING SEGMENT WITH WIDESPREAD HIGH WINDS COMING
DOWN I80...POSSIBLY CLIPPING THE CID AND EVENTUALLY THE MLI SITE
BY LATE AFTERNOON. BRL NOT OUT OF THE QUESTION FOR A BOWING
SEGMENT FROM 4 PM TO 6 PM CDT OR SO. SOUTH TO SOUTHEAST SFC WINDS
OF 10-15 KTS BEFORE FRONTAL PASSAGE VEERS WINDS TO THE WEST FROM
MID EVENING AND INTO THE OVERNIGHT. AFTER STORMS PASS... POTENTIAL
FOR SOME MVFR FOG AND CIGS FROM 03Z-07Z TONIGHT BEFORE WEST WINDS
INCREASE AND CONDITIONS IMPROVE FROM WEST TO EAST INTO TUE
MORNING.    ..12..

&&

.HYDROLOGY...
ISSUED AT 320 PM CDT MON JUN 30 2014

MANY RIVER FLOOD WARNINGS UPGRADED AN EXPANDED EARLIER TODAY. SOME
CRESTS MAY APPROACH OR GET INTO THE TOP 5 RECORD CRESTS EVER
RECORDED FOR SEVERAL TRIBUTARY RIVER FORECAST SITES...DEPENDING ON
IF THE BASINS GET 1 TO 3+ INCHES OF ADDITIONAL RAINFALL THIS
EVENING. MAJOR FLOODING EXPANDED ON THE MAIN STEM MISSISSIPPI RIVER.

AS THE PREVIOUS SHIFT STATED...THIS IS A HIGH IMPACT SITUATION!
SEE THE LATEST RIVER FLOOD WARNINGS AND FLOOD STATEMENTS FOR FULL
DETAILS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CLARK-SCOTLAND.

&&

SHORT TERM...12
LONG TERM...12
AVIATION...12
HYDROLOGY...12
Hazardous weather outlook, Jun 30, 3:58 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 AM CDT MON JUN 30 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
358 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF LIFE THREATENING FLASH FLOODING AND SIGNIFICANT
SEVERE WEATHER WILL MAKE TODAY AND THIS EVENING A VERY IMPORTANT
DAY TO BE A STORM SPOTTER. AFTER THE EXCEPTIONALLY HEAVY RAINS
THIS PAST NIGHT...ANOTHER ROUND OF WIDESPREAD TORRENTIAL RAINFALL
AND SEVERE WEATHER IS EXPECTED TODAY OVER THE OUTLOOK AREA. THE
THREAT FOR FLASH FLOODING...WILL BE HIGHEST IN SATURATED
AREAS...GENERALLY NORTH OF HIGHWAY 34 IN IOWA...AND NORTH OF
GALESBURG IN ILLINOIS. TORRENTIAL RAINFALL OVER 2 INCHES IN ONE
HOUR ARE POSSIBLE AGAIN TODAY...RESULTING IN A SIGNIFICANT THREAT
FOR FLASH FLOODING. IN ADDITION...RIVER FLOODING WILL INCREASE
SIGNIFICANTLY DUE TO THIS VERY HEAVY RAIN.

THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK FOR
SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT.
SUPERCELL THUNDERSTORMS WILL FORM IN CENTRAL IOWA TODAY...AND MOVE
EAST...AS THEY FORM INTO ANOTHER LARGE BOWING LINE THIS AFTERNOON. THE
THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES IS WIDESPREAD
TODAY AND EARLY THIS EVENING AS STORMS MOVE EAST.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAIN...FLASH FLOODING...STORM
DAMAGE...AND SEVERE WEATHER ARE NEEDED TODAY THROUGH THIS EVENING.
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED
LATER THIS MORNING OR EARLY THIS AFTERNOON.

ERVIN

In the hours before

Local storm report, Jun 30, 4:08 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
408 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     BELLE PLAINE            41.90N 92.27W
06/30/2014                   BENTON             IA   TRAINED SPOTTER

            FROM STORMS EARLIER - 2 BIG TREES DOWN AT 1805 11TH AVE-
            ONE FELL ON HOUSE, ONE FELL ON GARAGE

&&

TAS
Special weather statement, Jun 30, 4:08 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
408 PM CDT MON JUN 30 2014

IAZ042-054-066-068-ILZ001-002-007-009-015-016-024-302200-
SCOTT IA-JACKSON IA-DUBUQUE IA-CLINTON IA-JO DAVIESS IL-HENRY IL-
MERCER IL-ROCK ISLAND IL-STEPHENSON IL-WHITESIDE IL-CARROLL IL-
408 PM CDT MON JUN 30 2014

...THUNDERSTORMS WITH HEAVY RAIN...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG THE MISSISSIPPI
RIVER. THESE STORMS WERE MOVING TO THE EAST AT 60 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING AN INCH OF RAIN IN UNDER
AND HOUR.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4251 9063 4250 8940 4220 8940 4219 8968
      4193 8963 4159 8963 4158 8986 4115 8987
      4115 9043 4107 9044 4107 9095 4125 9112
      4142 9104 4145 9079 4160 9079 4160 9090
      4229 9090 4230 9113 4264 9114 4264 9072

08
Local storm report, Jun 30, 4:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     INDEPENDENCE            42.47N 91.89W
06/30/2014                   BUCHANAN           IA   TRAINED SPOTTER

            SIGNIFICANT CROP DAMAGE BETWEEN INDEPENDENCE AND HAZLETON

0413 PM     TSTM WND GST     5 SSE COUNCIL HILL      42.42N 90.31W
06/30/2014  E50 MPH          JO DAVIESS         IL   TRAINED SPOTTER

            40 MPH SUSTAINED WITH GUSTS GREATER THAN 50 MPH

&&

TAS
Local storm report, Jun 30, 4:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
06/30/2014  M2.50 INCH       BENTON             IA   TRAINED SPOTTER

            RAINFALL IN PAST 2 HOURS

&&

TAS
Local storm report, Jun 30, 4:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     4 ENE ANAMOSA           42.14N 91.21W
06/30/2014                   JONES              IA   TRAINED SPOTTER

            TWO FOOT DIAMETER TREE DOWN. ESTIMATED 60 TO 70 MPH GUSTS
            OR HIGHER. NO POWER. TIME ESTIMATED.

&&
Local storm report, Jun 30, 4:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     1 WNW INDEPENDENCE      42.47N 91.91W
06/30/2014                   BUCHANAN           IA   TRAINED SPOTTER

            DELAYED REPORT FROM STORMS WHICH OCCURED EARLIER -LARGE
            TREE DOWN ON HOUSE NEAR 17TH AVE

0412 PM     TSTM WND DMG     INDEPENDENCE            42.47N 91.89W
06/30/2014                   BUCHANAN           IA   TRAINED SPOTTER

            SIGNIFICANT CROP DAMAGE BETWEEN INDEPENDENCE AND HAZLETON
            FROM STORMS WHICH PASSED THROUGH EARLIER THIS AFTERNOON.

&&
DELAYED REPORTS FROM STORMS WHICH OCCURED EARLIER THIS AFTERNOON.

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:53 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn67 min
Jun 29, 10:01 PM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn6 hr
Jun 29, 10:08 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones37 min
Jun 29, 10:31 PM CDTTornado WarningDVNJackson, Jones29 min
Jun 29, 10:53 PM CDTFlash Flood WarningDVNBenton, Jones, Linn6 hr
Jun 29, 11:10 PM CDTFlash Flood WarningDVNClinton, Dubuque, Jackson, Jones6 hr
Jun 29, 11:10 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Linn50 min
Jun 29, 11:12 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more26 hr
Jun 29, 11:15 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Keokuk, Linn and 2 more45 min
Jun 29, 11:51 PM CDTFlash Flood WarningDVNCedar, Clinton, Scott6 hr
Jun 30, 12:30 AM CDTSevere Thunderstorm WarningDVNClinton45 min
Jun 30, 12:49 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn7 days
Jun 30, 12:49 AM CDTRiver Flood WarningDVNLee4 days
Jun 30, 1:05 AM CDTRiver Flood WarningDVNCedar, Jones, Linn8 days
Jun 30, 1:33 AM CDTFlash Flood WarningDVNMuscatine, Scott6 hr
Jun 30, 2:28 AM CDTRiver Flood WarningDVNDelaware, Jones4 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNJackson5 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
Jun 30, 3:27 AM CDTAreal Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn6 hr
Jun 30, 4:31 AM CDTAreal Flood WarningDVNBenton, Jones, Linn6 hr
Jun 30, 4:34 AM CDTAreal Flood WarningDVNClinton, Dubuque, Jackson, Jones6 hr
Jun 30, 4:39 AM CDTAreal Flood WarningDVNCedar, Clinton, Scott6 hr
Jun 30, 5:03 AM CDTAreal Flood WarningDVNScott6 hr
Jun 30, 5:49 AM CDTRiver Flood WarningDVNBenton, Linn6 days
Jun 30, 8:16 AM CDTSpecial Weather StatementDVNDes Moines59 min
Jun 30, 12:05 PM CDTRiver Flood WarningDVNJohnson, Washington10 days
Jun 30, 12:05 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington21 days
Jun 30, 1:51 PM CDTSevere Thunderstorm WarningDVNBenton54 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningDVNIowa61 min
Jun 30, 2:17 PM CDTTornado WarningDVNBenton28 min
Jun 30, 2:21 PM CDTSevere Thunderstorm WarningDVNBuchanan24 min
Jun 30, 2:27 PM CDTSevere Thunderstorm WarningDVNKeokuk48 min
Jun 30, 2:38 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Linn37 min
Jun 30, 2:46 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware44 min
Jun 30, 2:53 PM CDTSevere Thunderstorm WarningDVNJohnson39 min
Jun 30, 2:54 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more66 min
Jun 30, 2:59 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott46 min
Jun 30, 3:13 PM CDTFlash Flood WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn6 hr
Jun 30, 3:18 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson42 min
Jun 30, 3:44 PM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Scott46 min
Jun 30, 3:53 PM CDTFlash Flood WarningDVNKeokuk, Louisa, Muscatine, Washington6 hr
Jun 30, 4:08 PM CDTSpecial Weather StatementDVNClinton, Dubuque, Jackson, Scott52 min
Jun 30, 6:02 PM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque6 hr
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside8 days
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island8 days
Jun 30, 8:20 AM CDTSevere Thunderstorm WarningDVNHenderson, Warren40 min
Jun 30, 11:04 AM CDTRiver Flood WarningDVNStephenson8 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNWhiteside7 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNHenry4 days
Jun 30, 4:40 PM CDTSpecial Weather StatementDVNStephenson50 min
Jun 30, 4:50 PM CDTSpecial Weather StatementDVNBureau, Henry55 min
Jun 30, 5:14 PM CDTFlash Flood WarningDVNHenry6 hr
Jun 30, 5:22 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam53 min

Nearby

Flash Flood Warnings in Iowa, 2014Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.